1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Ozempic

Discussion in 'Type 2 with Insulin' started by debs g, Oct 10, 2019.

  1. debs g

    debs g Type 2 · Member

    Messages:
    11
    Likes Received:
    0
    Trophy Points:
    41
    I have been offered this drug and am a bit nervous about possible side effects. Does anyone have any experience with this new drug please?
     
    • Informative Informative x 1
  2. xfieldok

    xfieldok Type 2 · Well-Known Member

    Messages:
    3,893
    Likes Received:
    2,518
    Trophy Points:
    178
    I would be nervous too. Are you using a glucose meter to test your food?
     
    • Agree Agree x 1
    • Informative Informative x 1
  3. Mbaker

    Mbaker Type 2 (in remission!) · Well-Known Member

    Messages:
    3,742
    Likes Received:
    8,568
    Trophy Points:
    178
    As you are looking into low carb, in your shoes I would see how you get on; especially as you are already on insulin. This combination is extremely powerful, and you should be on high alert that you could and are likely to get hypos, if the insulin dose is not regulated down to suit. I would really suggest you work with your Doctor, due to the blood glucose lowering effects of low carb.

    Eventually you may be able to drop several drugs as low carb is like a pill.

    Ozempic has the following side effects:
    https://www.medicalnewstoday.com/articles/326252.php
     
    • Agree Agree x 3
    • Like Like x 1
  4. debs g

    debs g Type 2 · Member

    Messages:
    11
    Likes Received:
    0
    Trophy Points:
    41
    I think I'm gonna swerve it for now
     
  5. debs g

    debs g Type 2 · Member

    Messages:
    11
    Likes Received:
    0
    Trophy Points:
    41
    I've read a lot more now, and actually I think the risks outweigh the possible benefits for me
     
    • Informative Informative x 1
  6. Lamont D

    Lamont D Reactive hypoglycemia · Master

    Messages:
    12,199
    Likes Received:
    15,417
    Trophy Points:
    298
    My surgery has had a trial with those T2s, whom are struggling with control because of other limitations and conditions.
    The number is 25 patients all with Hba1c of over 50.

    After three months the majority of patients who have successfully lowered their hba1c levels to near normal levels is 95%.

    Only one patient reported side effects but still reduced his hba1c levels.

    This drug was introduced this year and has had really successful trials.

    Until you try this drug, because I believe that not much has worked for you, you won't know. If like my surgery, if you do have problems, the drug will be withdrawn from use.

    The one particular patient I'm interested in is very dear to me, and has had issues with every other medications because of her continuous problems with her spine and pain medication. Ozempic has dramatically improved her diabetes control, more than I thought possible and hopefully will benefit her future health. No side effects.
    All her other diabetic meds have been stopped, she injects once a week.

    Don't dismiss this treatment because of scare stories. Talk to your GP, maybe the treatment is justified.
     
    • Informative Informative x 1
  7. debs g

    debs g Type 2 · Member

    Messages:
    11
    Likes Received:
    0
    Trophy Points:
    41
    Thank you for this post. I got the information mainly from the literature given at my surgery, it was the fact of how many side effects were said to be common that scares me.
     
  8. Lamont D

    Lamont D Reactive hypoglycemia · Master

    Messages:
    12,199
    Likes Received:
    15,417
    Trophy Points:
    298
    I would still talk to your doctor, noticed you are on insulin, this will certainly effect how the treatment is viewed, did your doctor say that you would come off these meds, the statin may also be a reason for side effects.
    I can't take to statin s, I have really bad cramps from them!
     
    • Agree Agree x 1
  9. Amberleigh

    Amberleigh Type 2 · Member

    Messages:
    13
    Likes Received:
    12
    Trophy Points:
    23
    I’ve been on Ozempic since last summer. The only side effect I noticed initially was my hair thinned slightly but even that’s settled down.
     
    • Informative Informative x 1
  10. Sparklebrightisright

    Sparklebrightisright Type 2 · Well-Known Member

    Messages:
    67
    Likes Received:
    19
    Trophy Points:
    28
    Hi to you all,

    I have just started 0zempic today so hopefully its going to work for me and I loose weight on it hopefully very soon I am also on insulin too but have to use less insulin..to to avoid hypos.

    I will post when ive been on it for a while to let you know how its going.

    Sparklebrightisright.
     
    • Informative Informative x 1
  11. dookie

    dookie Type 2 · Member

    Messages:
    17
    Likes Received:
    16
    Trophy Points:
    43
    Hi, I have been on ozempic for a few months now.
    Side effects for me have been horrendous smelling burps and nausea which subsided after a few weeks. But the positives have been better control and a 3 stone weight loss.
     
    • Like Like x 1
    • Winner Winner x 1
  12. Freema

    Freema Type 2 · Expert

    Messages:
    7,177
    Likes Received:
    16,935
    Trophy Points:
    178
    hey all I am going to start next Friday , must say I am worried for getting really bad side effets, but will try it ...hope to be among those with hardly any side effects
    ..
     
  13. AlfonsoJones

    AlfonsoJones · Member

    Messages:
    17
    Likes Received:
    2
    Trophy Points:
    3
    It costs the nhs about £75/month for ozempic FYI
     
  14. Freema

    Freema Type 2 · Expert

    Messages:
    7,177
    Likes Received:
    16,935
    Trophy Points:
    178
    only on day 3 on 0.25mg injection, havent really felt any difference except the first evening with some nausea, then I ate a little cookie, because I thought it was because my blood glucose lowered rather fast and the nausea disapeared.. but well can't really say anything of how it works yet, feeling a bit more satiated though
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook